Mississippi, 2025

Tornado and Flash Flood in Mississippi, April 6, 2025

April 6, 2025 · NWS LIX · 4 events in 2 counties and zones

On the afternoon and evening of April 6th, a cold front tied to a low pressure system over the Tennessee Valley swept through the region, triggering a broken quasi-linear convective system (QLCS) in an environment of unstable air and modest wind shear. The QLCS reached peak strength as it moved into coastal Mississippi, where it produced additional wind damage and a brief tornado before exiting…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
$10,000
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

On the afternoon and evening of April 6th, a cold front tied to a low pressure system over the Tennessee Valley swept through the region, triggering a broken quasi-linear convective system (QLCS) in an environment of unstable air and modest wind shear. The QLCS reached peak strength as it moved into coastal Mississippi, where it produced additional wind damage and a brief tornado before exiting into Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 6, 5:39 AM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 6, 5:39 AM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
639 AM CDT Sun Apr 6 2025

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 335 AM CDT Sun Apr 6 2025

Upper pattern this morning has a trough extending from Ontario
Canada across the southern Plains States into northern Mexico. At
the surface the cold front at 3 AM CDT extended from near McComb
to just west of Baton Rouge to Morgan City. Showers and
thunderstorms were occurring across much of southern Mississippi
and southern Louisiana. Tornado Watch 129 remains in effect for
Amite, Pike and Walthall Counties in southwest Mississippi and
East Feliciana and St. Helena Parishes in southeast Louisiana as
of 3 AM. Temperatures were between 75 and 80 ahead of the front,
but dropping into the 60s behind the front.

The upper trough and surface cold front are going to progress very
slowly eastward today, with the front taking the entire day to
move through our CWA. The upper ridge off the Atlantic Coast will
prevent the upper trough axis from exiting the area through
Monday. A couple of shortwaves moving through the trough will
continue the threat of showers and storms for much of the day
today, and overnight across the east half of the area. While the
threat for severe weather should diminish this morning, the threat
for heavy rain will continue today. Precipitable water values
early this morning continued to range from 1.6 to 1.9 inches
across the area. While areas west of Interstate 55 should see
those moisture levels lower later this morning, drying east of
there is going to take until late this afternoon or this evening,
especially along the Mississippi coast. Rain amounts of 1 to 2
inches are likely to be common across most of the area, with
locally higher amounts in a few locations. Fortunately, it has
been warm and dry over the last 5 days, so unless those rain
amounts fall in a very short time, most of the area should be able
to tolerate those amounts. With the slow movement of the front,
we will need to monitor for the potential of cell training,
however.

Little in the way of sunshine is anticipated until perhaps Monday
afternoon, when the trough axis pushes the moisture east of the
area.

Temperatures will drop off about 10-15 degrees behind the front,
with not much in the way of recovery expected during the day.
Overnight lows tonight will be as much as 20 degrees cooler than
the last couple of days. Highs Monday will be in the 60s, with
considerably lower humidity levels.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 335 AM CDT Sun Apr 6 2025

As ridging builds into the Rockies, that will produce
northwesterly flow aloft across our area. Surface high pressure
will move across the Great Lakes to the Atlantic Coast during the
second half of the workweek. A strong shortwave moving through the
upper trough to our east will bring a cold front into the area
Thursday night or Friday. There will be no significant moisture
return ahead of the front. A few showers cannot be entirely ruled
out as the front moves through, but right now, rain chances are
too low to carry in the forecast.

Compared to the last few days, it's going to feel significantly
cooler, especially in the mornings. Tuesday and Wednesday mornings
will see lows in the 40s across most of the area, and wouldn't be
totally surprised to see a few normally cooler spots briefly drop
into the upper 30s. Those readings would be 10-15 degrees below
normal. With dry air in place, temperatures will rebound pretty
well during the day with highs in the 70s for much of the
workweek. Slightly cooler air will get reinforced behind the
frontal passage on Friday before moderating again going into the
weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sun Apr 6 2025

Frontal boundary near a KBXA to KHUM line at forecast issuance
time, but will only be making slow eastward progress over the next
few hours. While most ceilings are at MVFR, KHDC and KMCB are
reporting IFR or lower conditions. Areal coverage of SHRA/TSRA has
diminished somewhat over the last couple hours as best lifting
mechanism is pulling to the northeast. However, there are
scattered SHRA/TSRA well behind the front into east Texas, so
there will be a continued threat for them through much of the
daytime hours. While the threat of severe storms has diminished,
IFR or lower conditions, at least for short periods, could occur
at just about any time during the daylight hours. Drier air moving
into the area overnight should bring at least improvement to MVFR
ceilings prior to 06z Monday for most terminals, but ceilings
improving above FL030 may not occur much before 18z Monday.

The passage of the frontal boundary will shift surface winds to
west and then northwest, at lower wind speeds than what we've seen
for the last couple days. The exception to that will be at KNEW
overnight, where drier air moving across Lake Pontchartrain could
still produce sustained winds near 20 knots at the shoreline.
Those wind speeds should diminish around sunrise Monday.

&&

.MARINE...
Issued at 335 AM CDT Sun Apr 6 2025

Wind speeds should drop off behind the frontal passage later
today, but it will take a bit longer for wave conditions to relax.
Will leave the Small Craft Advisories in place as currently
configured. Likely to need a period of Small Craft Exercise
Caution headlines, especially over the open coastal waters, in the
wake of the front through at least Monday and perhaps into
Tuesday. Quieter marine conditions are expected for the second
half of the workweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  48  61  41 /  80  20  10   0
BTR  66  51  63  42 /  60  20  10   0
ASD  77  53  65  43 /  90  60  30   0
MSY  76  56  64  51 /  90  50  30   0
GPT  77  53  64  45 /  90  80  50   0
PQL  80  54  66  43 /  80  90  60   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ530.

     Small Craft Advisory until 7 PM CDT this evening for GMZ532-534-
     536-538-550-552-555-557.

     Small Craft Advisory until 7 AM CDT Monday for GMZ570-572-575-
     577.

MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ534-536-
     538-550-552-555-557.

     Small Craft Advisory until 7 AM CDT Monday for GMZ572-575-577.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...RW
MARINE...RW

In the hours before

Special weather statement, Apr 6, 6:12 AM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
712 AM CDT Sun Apr 6 2025

LAZ079-080-061245-
Northern St. Tammany LA-Southwestern St. Tammany LA-
712 AM CDT Sun Apr 6 2025

...SHOWERS CAPABLE OF PRODUCING WEAK WATERSPOUTS WILL IMPACT
PORTIONS OF WEST CENTRAL ST. TAMMANY PARISH THROUGH 745 AM CDT
...

At 712 AM CDT, Doppler radar was tracking showers capable of
producing waterspouts over marine areas near Madisonville, or 8 miles
south of Covington, moving northeast at 35 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Lacombe.

This includes Interstate 12 between mile markers 66 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3035 8995 3033 9008 3034 9010 3035 9014
      3036 9015 3046 8998
TIME...MOT...LOC 1212Z 244DEG 32KT 3036 9008

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Local storm report, Apr 6, 6:36 AM CST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
736 AM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     Marine Tstm Wind 1 SSW Mandeville        30.36N 90.09W
04/06/2025  M39 MPH          GMZ530             LA   Mesonet

            Mesonet station XMVL Mandeville.

&&

PG
Special weather statement, Apr 6, 9:30 AM CST, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1030 AM CDT Sun Apr 6 2025

LAZ076-079-080-MSZ077-083-086-061600-
Southeast St. Tammany LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-Northern Hancock MS-Southern Hancock MS-
Pearl River MS-
1030 AM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. TAMMANY PARISH,
WESTERN HANCOCK COUNTY AND SOUTHWESTERN PEARL RIVER COUNTY THROUGH
1100 AM CDT...

At 1029 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abita Springs to 6 miles northwest of
Pearl River to near Slidell. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Picayune, Slidell Airport, Pearl River, Slidell, Lacombe, Stennis
Space Center, and Abita Springs.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 266 and 270.
 Interstate 12 between mile markers 65 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding, especially in underpasses and other low lying
and poor drainage areas. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3038 8949 3022 8988 3023 8990 3040 9010
      3075 8974
TIME...MOT...LOC 1529Z 227DEG 29KT 3048 8994 3042 8985 3025 8986

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

95/DM
Special weather statement, Apr 6, 10:01 AM CST, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1101 AM CDT Sun Apr 6 2025

MSZ077-083-084-086-061630-
Northern Hancock MS-Southern Hancock MS-Pearl River MS-
Northern Harrison MS-
1101 AM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
HARRISON, NORTHERN HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES
THROUGH 1130 AM CDT...

At 1100 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds and wind gusts to 40 mph near
Picayune, moving northeast at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Picayune and Kiln.

This includes Interstate 59 in Mississippi between mile markers 3 and
13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3037 8959 3054 8971 3076 8943 3053 8924
TIME...MOT...LOC 1600Z 235DEG 28KT 3051 8956

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

95/DM

The radar

The Hammond radar (KHDC), 96 km away, was scanning. The volume nearest the first event began at 16:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Hancock

When
April 6, 10:20 AM CST
Where
Hancock County, 3.83 mi WNW of Vidalia
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.520, -89.410

Report of damage to siding and fascia.

Thunderstorm Wind, Hancock

When
April 6, 10:22 AM CST
Where
Hancock County, 3.65 mi SW of Sellers
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
30.540, -89.390

Tree reported down on powerline.

Tornado, Jackson

When
April 6, 1:43 PM CST to 1:47 PM CST
Where
Jackson County, 2.48 mi ESE of Three Rivers to 3.01 mi NNW of Big Pt
Rating
EF0
Path length
2.73 mi
Path width
25 yd
Crop damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.590, -88.530

An EF-0 tornado touched down and moved between Three Rivers and Big Point, MS causing minor and patchy tree damage along its 3 mile path. High snaps, large broken branches, and a few small uprooted trees were noted along Pipeline Road. A tornado debris signature appeared on KMOB shortly after this damage and it's likely the tornado was its strongest right after formation. Additional patchy damage to tree tops was noted on high resolution satellite imagery to the northeast, but only tree debris and small branches were identified as the tornado weakened and dissipated near Park Ridge Drive.

Flash Flood, Jackson

When
April 6, 4:26 PM CST to 6:00 PM CST
Where
Jackson County, 3.65 mi NE of Ocean Spgs to 3.14 mi NE of Ocean Spgs
Cause
Heavy Rain
Reported by
Public
Coordinates
30.460, -88.780

Flooding is occurring at Eglin Rd and Old Fort Bayou Rd. Eglin has 8 inches of water over it and Old Fort Bayou Rd has 4 inches.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyThe tornado archive for Mississippi, 2025Warnings in Mississippi, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258041, 1258042, 1258040, 1258039.